Oklahoma, 2005Damaging Winds in Oklahoma, August 13, 2005
August 13, 2005 · NWS TSA · 13 events in 8 counties and zones
13 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 13, 1:33 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 13, 1:33 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
233 PM CDT SAT AUG 13 2005
.DISCUSSION...
MUCH LIKE YESTERDAY MORNING...ELEVATED SHOWER AND THUNDERSTORM
ACTIVITY ASSOCIATED WITH A 925 MB LOW LEVEL JET BRUSHED PARTS OF NE OK.
MOST OF THE ACTIVITY ASSOCIATED WITH THIS FEATURE HAS DECREASED IN
AREAL COVERAGE AS OF THIS AFTERNOON. FOR THE REST OF THE WEEKEND...
FOCUS TURNS TO APPROACHING COLD FRONT THAT WILL OFFER HIGHEST CHANCE
FOR RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. HOW FAR
SOUTH FRONT WILL MAKE IT ALONG WITH THE POTENTIAL OF TRUE FRONTAL
POSITION MASKED BY OUTFLOW COMES INTO QUESTION. GFS APPEARS A LITTLE
OVERDONE WITH SOUTHWARD PLACEMENT OF QPF AS WELL AS AMOUNTS.
GEOGRAPHICAL ALIGNMENT OF POPS TEMPS AND CLOUD COVER WILL REMAIN
CLOSE TO PREVIOUS SHIFT...BUT WILL RAISE POPS ACCORDINGLY AS WELL AS
COOL TEMPS IN AREAS THAT WILL HAVE GREATER CHANCES FOR RAIN. WONT GO
AS COOL AS MOS SUGGESTS BUT OTHER GUIDANCE IN SOME AREAS ACROSS
NORTHERN SECTIONS OF THE FA APPEAR TOO WARM FOR SUNDAY. RAIN CHANCES
WILL DECREASE AS THE WEEK PROGRESSES...THOUGH ABUNDANT MOISTURE AND
AN UNCAPPED ATMOSPHERE WARRANTS LOW POPS. MODELS AGREE ON A FRONT
APPROACHING FRIDAY...THOUGH THE ECMWF IS A LITTLE SLOWER. WILL GO
AHEAD AND CARRY LOW POPS FOR DAY 7 TOO ACCOUNT FOR THAT
SCENARIO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 71 84 70 87 / 60 60 50 40
FSM 74 93 72 93 / 30 40 30 30
MLC 74 92 71 92 / 40 40 30 30
BVO 67 82 66 83 / 70 70 60 50
FYV 70 87 69 85 / 40 50 40 40
BYV 70 87 69 85 / 40 50 50 40
MKO 73 88 70 90 / 40 50 40 30
MIO 68 83 68 84 / 60 70 60 50
F10 74 88 70 90 / 50 50 40 30
HHW 74 95 72 94 / 20 30 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Aug 13, 12:11 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SAT AUG 13 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1259 PM CDT SAT AUG 13 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...NONE...SPREADINDEX=21.
DISCUSSION...
MOIST...MODERATELY UNSTABLE AIR WILL CONTINUE OVER EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH TONIGHT. A COLD FRONT WILL DROP
SOUTHWARD INTO OKLAHOMA AND ARKANSAS...HELPING PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT. THE BEST INSTABILITY WILL BE
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON...
WHERE SURFACE TEMPERATURES WILL BE WARMEST. FARTHER WEST...CLOUD
COVER WILL LIMIT INSTABILITY. ISOLATED STRONG THUNDERSTORMS WILL
BE POSSIBLE...WITH GUSTY WINDS AND POSSIBLE SMALL HAIL...BUT MAINLY
OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. OVERNIGHT...
THE AIRMASS WILL BECOME MORE STABLE...LIMITING THE NUMBER OF
STRONG STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL GRADUALLY WEAKEN AND DISSIPATE MONDAY THROUGH
TUESDAY. THAT WILL LEAVE THE MOIST AND MODERATELY UNSTABLE AIR OVER
THE FORECAST AREA THROUGH THE WEEK...PROVIDING THUNDERSTORM POTENTIAL
EACH DAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTERS SHOULD MONITOR LATER FORECASTS IN CASE CONDITIONS DEVELOP
THAT MIGHT RESULT IN STRONG TO SEVERE THUNDERSTORMS LATER IN THE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Aug 13, 4:05 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SAT AUG 13 2005
OKZ065-132245-
OKFUSKEE OK-
505 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING NORTH AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...BEARDEN AND
CLEARVIEW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Aug 13, 4:32 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
532 PM CDT SAT AUG 13 2005
OKZ066-132330-
OKMULGEE OK-
532 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 532 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 13 MILES WEST OF WILSON TO 2 MILES SOUTH OF
DEWAR...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILSON...OKMULGEE...HENRYETTA...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...PRESTON...BEGGS...
BALD HILL AND HECTORVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
DANGEROUS LIGHTNING.Thunderstorm Wind, Okmulgee
- When
- August 13, 4:54 PM CST
- Where
- Okmulgee County, Okmulgee
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.633, -95.967
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.
Thunderstorm Wind, Okmulgee
- When
- August 13, 5:05 PM CST
- Where
- Okmulgee County, 7 mi E of Okmulgee
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.633, -95.850
Thunderstorm winds estimated at 80 miles an hour damaged several homes.
Thunderstorm Wind, Tulsa
- When
- August 13, 5:24 PM CST
- Where
- Tulsa County, Broken Arrow
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.050, -95.783
Thunderstorm winds estimated at 60 miles an hour blew down power lines between Olive and Aspen on 91st Street South. In addition, large tree limbs were blown down near the intersection of Lynn Lane and 71st Street South.
Thunderstorm Wind, Tulsa
- When
- August 13, 5:24 PM CST
- Where
- Tulsa County, 6 mi S of Tulsa
- Measured
- 61 kt (70 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.067, -95.950
Thunderstorm winds estimated at 70 miles an hour blew down a three foot diameter tree. The tree fell on a pick up truck that was stopped at a traffic light near the 5600 block of South Peoria. The man in the truck died as the cabin was crushed by the tree.
Thunderstorm Wind, Wagoner
- When
- August 13, 5:34 PM CST
- Where
- Wagoner County, Coweta
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.950, -95.650
Thunderstorm winds estimated at 60 miles an hour did extensive tree damage and blew down power lines.
Thunderstorm Wind, Tulsa
- When
- August 13, 5:35 PM CST
- Where
- Tulsa County, 5 mi E of Tulsa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.150, -95.867
An emergency manager reported a 60 mile an hour wind gust near the intersection of Interstate 244 and Sheridan Road.
Thunderstorm Wind, Rogers
- When
- August 13, 6:00 PM CST
- Where
- Rogers County, Tiawah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.267, -95.567
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm Wind, Mayes
- When
- August 13, 6:12 PM CST
- Where
- Mayes County, Pryor
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.300, -95.317
Thunderstorm Wind, Mayes
- When
- August 13, 6:21 PM CST
- Where
- Mayes County, 10 mi S of Salina
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.150, -95.150
Thunderstorm Wind, Delaware
- When
- August 13, 6:50 PM CST
- Where
- Delaware County, 6 mi W of Zena
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.500, -94.950
Thunderstorm Wind, Craig
- When
- August 13, 6:51 PM CST
- Where
- Craig County, 7 mi SE of Vinita
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.583, -95.067
Thunderstorm winds estimated at 60 miles blew down large tree limbs.
Thunderstorm Wind, Ottawa
- When
- August 13, 7:16 PM CST
- Where
- Ottawa County, 3 mi SE of Fairland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.717, -94.817
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs and caused sporadic power outages.
Thunderstorm Wind, Ottawa
- When
- August 13, 7:26 PM CST
- Where
- Ottawa County, Wyandotte
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.800, -94.733
Thunderstorm winds estimated at 70 miles an hour blew down a very large tree limb, which fell on a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
- Flash Flood in Alabama, August 13, 2005$47,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472617, 5472711, 5472618, 5473479, 5472710, 5472712, 5472713, 5472714, 5473474, 5473475, 5473476, 5473477, 5473478.